Suicidal Urges on Seroxat and Alcohol

“…if you mix alcohol and Seroxat you are playing a very dangerous game indeed.”

 

I found your site on Sunday morning after having taken approximately 60 20mg Seroxat tablets whilst under the influence of alcohol the night before. I must have known that it would not kill me, but I am writing to post my opinion that if you mix alcohol and Seroxat you are playing a very dangerous game indeed.

I cannot describe the relief when I found your site and realized that I have not been imagining things. Approximately 36 hours after taking the tablets I am still mildly nauseous, occasionally vomiting, and as yet unable to sleep properly, but these are all improving so I am going to sit tight, and then slowly wean myself of this disgusting drug. My tremor is so bad that I cannot leave my house because it would alarm people to look at me. I am a twitching trembling mess and feel so ashamed of myself. But because of this whole episode I found your website, and am glad to be given the opportunity not only to wake up and smell the coffee but also to share my story so far.

I was initially prescribed the drug around two years ago, stayed on it and was well for around nine months. I then stopped taking the drug with fairly disastrous effects and was put back on it in January of this year – this is where the problems have started. In thirty years I have never ever had any compulsion to harm myself until January. However about a month after going back on it whenever I drank alcohol I was overcome with the most incredible urge to kill myself, I cut my wrists several times. The drive to harm myself was very strong and when I had been drinking I would sit and plot how to kill myself, who would find me and so on.

I thought I was losing my mind, but again and again when I drank alcohol with Seroxat I became irrational, over-emotional, promiscuous, aggressive and rarely had any memory of what had gone on the night before. It is a measure of how wonderful my friends and family are that they are all still with me after these six long months. I was beaten up in a nightclub and another time rescued by the police whilst having a conversation in the street with a notorious pimp and crack dealer. I am aware with my 20-20 vision in hindsight that I should have stopped drinking whilst on this drug.

Saturday night was my graduation dinner, the culmination of five long years of studying. I had a fabulous evening with my friends. I have a loving and supportive family. I currently have no symptoms of depression. I have a fantastic job lined up and am so excited about my future. Why would I then come home and take an overdose? Please be careful with this drug, and never EVER mix it with alcohol. I consider myself so lucky to have found this out before I lost my life, please don’t risk yours as well.

Please feel free to email me, I would love to hear from you, EG

Elaine Gibney
sickfromseroxat@hotmail.com

 

6/24/2002

This is Survivor Story number 20.
Total number of stories in current database is 48

330 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply